Alert archive / Texas / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Aug 18, 2008, 1:29 PM CDT for 8 counties in Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 1:29 PM CDT (18:29 UTC)
- Expired
- Aug 20, 2008, 1:32 AM CDT
- In force
- 36 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2495 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KBRO 181829 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 129 PM CDT MON AUG 18 2008 ...HEAVY RAINFALL MAY OCCUR ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY... .LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM PROPAGATES EAST NORTHEASTWARD ACROSS THE AREA. TXZ248>257-190230- /O.NEW.KBRO.FF.A.0002.080818T1829Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 129 PM CDT MON AUG 18 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON... COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY... JIM HOGG...KENEDY...STARR AND ZAPATA. * THROUGH TUESDAY EVENING * RAINFALL AMOUNTS UP TO 4 INCHES PER HOUR ARE POSSIBLE IN HEAVIER THUNDERSTORMS. REDEVELOPMENT AND TRAINING MAY RESULT IN HIGHER AMOUNTS IN LOCALIZED AREAS. * TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ 63/65
7 follow-up statements
000 WGUS64 KBRO 182113 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT MON AUG 18 2008 ...ADDITIONAL HEAVY RAINFALL MAY AFFECT PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY EVENING... .LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE PROPAGATES EASTWARD ACROSS NORTHERN TEXAS. THIS COULD PRODUCE ADDITIONAL FLOODING PROBLEMS ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY. TXZ248>257-191100- /O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 413 PM CDT MON AUG 18 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * THROUGH TUESDAY EVENING * AN UPPER LEVEL LOW PRESSURE AREA CENTERED OVER THE TEXAS PANHANDLE WILL MOVE SLOWLY EAST ACROSS NORTHERN TEXAS THROUGH TUESDAY AND WEDNESDAY. THIS SYSTEM WILL CONTINUE TO PUMP DEEP TROPICAL MOISTURE OVER DEEP SOUTH TEXAS. THIS TROPICAL MOISTURE WILL INTERACT WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER LEVEL LOW PRESSURE AREA TO PRODUCE ADDITIONAL ROUNDS OF SHOWER AND THUNDERSTORM THROUGH TOMORROW. THESE ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY WITH LIKELY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS DEEP SOUTH TEXAS WITH ISOLATED HIGHER AMOUNTS OF 4 TO 6 INCHES THROUGH TUESDAY EVENING. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS THROUGH TONIGHT AND TUESDAY EVENING MAY QUICKLY PRODUCE MORE FLOODING PROBLEMS ACROSS DEEP SOUTH TEXAS...ESPECIALLY ACROSS AREAS ALREADY SATURATED BY HEAVY RAINFALL THAT OCCURRED YESTERDAY AND EARLIER TODAY. * TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ SPEECE
000 WGUS64 KBRO 190255 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 955 PM CDT MON AUG 18 2008 ...ADDITIONAL HEAVY RAINFALL MAY AFFECT PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY EVENING... .LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE PROPAGATES EASTWARD ACROSS NORTHERN TEXAS. THIS COULD PRODUCE ADDITIONAL FLOODING PROBLEMS ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY. TXZ248>257-191100- /O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 955 PM CDT MON AUG 18 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * THROUGH TUESDAY EVENING * AN UPPER LEVEL LOW PRESSURE AREA CENTERED OVER THE TEXAS PANHANDLE WILL MOVE SLOWLY EAST ACROSS NORTHERN TEXAS THROUGH TUESDAY AND WEDNESDAY. THIS SYSTEM WILL CONTINUE TO PUMP TROPICAL MOISTURE OVER DEEP SOUTH TEXAS. THIS MOISTURE WILL INTERACT WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER LEVEL LOW PRESSURE AREA TO PRODUCE ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH TOMORROW EVENING. THESE ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY WITH LIKELY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS DEEP SOUTH TEXAS WITH ISOLATED HIGHER AMOUNTS OF 4 TO 6 INCHES THROUGH TUESDAY EVENING. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS THROUGH TONIGHT AND TUESDAY EVENING MAY QUICKLY PRODUCE MORE FLOODING PROBLEMS ACROSS DEEP SOUTH TEXAS...ESPECIALLY ACROSS AREAS ALREADY SATURATED BY HEAVY RAINFALL THAT OCCURRED OVER THE LAST SEVERAL DAYS. * TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ SPEECE
000 WGUS64 KBRO 190914 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CDT TUE AUG 19 2008 ...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON MONDAY. TXZ248>257-191700- /O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 414 AM CDT TUE AUG 19 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR * ALL OF DEEP SOUTH TEXAS...INCLUDING BROOKS...COASTAL CAMERON ...COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY ...JIM HOGG...KENEDY...STARR...AND ZAPATA COUNTY. * THROUGH 7 PM CDT THIS EVENING. * BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH THE SHOWER AND THUNDERSTORM ACTIVITY TODAY...WITH ISOLATED AREAS OF LOCALLY HEAVY RAINFALL EASILY PRODUCING RAINFALL AMOUNTS OF 4 TO 6 INCHES. ADDITIONAL FLOODING PROBLEMS IN DEEP SOUTH TEXAS MAY OCCUR DUE TO THE HEAVY RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS. * REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ TOMASELLI
000 WGUS64 KBRO 191705 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CDT TUE AUG 19 2008 ...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON MONDAY. TXZ248>257-200000- /O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1205 PM CDT TUE AUG 19 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * UNTIL 7 PM CDT THIS EVENING * BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSSIBLE WITH THE SHOWER AND THUNDERSTORM ACTIVITY TODAY. ADDITIONAL FLOODING PROBLEMS IN DEEP SOUTH TEXAS MAY OCCUR DUE TO THE HEAVY RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS. * REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ PHILO
000 WGUS64 KBRO 192058 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 PM CDT TUE AUG 19 2008 ...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON MONDAY. TXZ248>257-200000- /O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 358 PM CDT TUE AUG 19 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * UNTIL 7 PM CDT THIS EVENING * BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSSIBLE WITH THE SHOWER AND THUNDERSTORM ACTIVITY TODAY. ADDITIONAL FLOODING PROBLEMS IN DEEP SOUTH TEXAS MAY OCCUR DUE TO THE HEAVY RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS. * REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED ROADWAYS. A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ 13
000 WGUS64 KBRO 192352 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 652 PM CDT TUE AUG 19 2008 ...FLASH FLOOD THREAT CONTINUES TONIGHT ACROSS WESTERN DEEP SOUTH TEXAS... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TONIGHT DUE TO A SLOW MOVING MID LEVEL LOW PRESSURE SYSTEM NOW CENTERED OVER NORTH CENTRAL TEXAS. AREAS OF LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT THE WESTERN PORTIONS OF DEEP SOUTH TEXAS INTO THE EVENING AND OVERNIGHT HOURS... PRODUCING ADDITIONAL FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON MONDAY. TXZ250-251-254>257-200100- /O.CAN.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOKS-KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 652 PM CDT TUE AUG 19 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS HAS BEEN CANCELLED. THE FLOODING POTENTIAL ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS HAS DIMINISHED AS MORE STABLE AIR APPEARS TO BE MOVING OVER THE REGION AND THE DAYTIME HEATING IS WEAKENING. HOWEVER...IF STRONGER THUNDERSTORMS REDEVELOP OVER THE REGION LATER TONIGHT...FLOODING PROBLEMS COULD RETURN QUICKLY. $$ TXZ248-249-252-253-200900- /O.EXT.KBRO.FF.A.0002.000000T0000Z-080820T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 652 PM CDT TUE AUG 19 2008 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...HIDALGO...JIM HOGG...STARR AND ZAPATA. * UNTIL 4 AM CDT WEDNESDAY * A BROAD LOW PRESSURE AREA IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER NORTH CENTRAL TEXAS...COMBINED WITH DEEP TROPICAL MOISTURE... WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE WESTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH EARLY WEDNESDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH THE SHOWER AND THUNDERSTORM ACTIVITY THROUGH EARLY WEDNESDAY MORNING WITH SOME ISOLATED AREAS POSSIBLY RECEIVING 2 TO 4 INCHES OF ADDITIONAL RAINFALL. ADDITIONAL FLOODING PROBLEMS MAY OCCUR ACROSS THE WESTERN PORTIONS OF DEEP SOUTH TEXAS DUE TO THE POTENTIAL HEAVY RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS. * REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED ROADWAYS. A FLASH FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. $$ SPEECE
000 WGUS64 KBRO 200632 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 132 AM CDT WED AUG 20 2008 ...HEAVIEST RAINS TO SHIFT EAST TODAY... .DEEP SOUTH TEXAS WILL SEE ANY RAINFALL FOCUSED MORE ON COASTAL AREAS TODAY...WHICH HAVE RECEIVED LESS RAIN OVERALL OVER THE LAST 72 HOURS. THE FLASH FLOOD WATCH FOR WESTERN SECTIONS IS THEREFORE CANCELLED. TXZ248-249-252-253-200745- /O.CAN.KBRO.FF.A.0002.000000T0000Z-080820T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 132 AM CDT WED AUG 20 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR WESTERN SECTIONS OF DEEP SOUTH TEXAS HAS BEEN CANCELLED. WHILE THE RAIN EVENT WILL CONTINUE DURING THE AFTERNOONS FOR ANOTHER TWO OR THREE DAYS...RAINFALL ACCUMULATION TODAY WILL SHIFT EAST TO IMPACT COASTAL SECTIONS. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE IN SLOW MOVING INDIVIDUAL THUNDERSTORMS FOR THE ENTIRE AREA...BUT INCIDENTS OF FLASH FLOODING WILL BE LESS FREQUENT AND ISOLATED IN NATURE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 1:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 18, 1:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 PM CDT MON AUG 18 2008 .DISCUSSION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MOVED OVER THE WESTERN AND CENTRAL COUNTIES OF DEEP SOUTH TEXAS TODAY. FLOODING OCCURRED ACROSS SOUTHERN STARR AND SOUTH ZAPATA COUNTIES WHEN TORRENTIAL RAINS DEVELOPED OVER THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST NORTHEASTWARD ACROSS DEEP SOUTH TEXAS TONIGHT. THE UPPER LEVEL LOW WILL CONTINUE PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS OVER THE RIO GRANDE VALLEY AT TIMES THROUGH TUESDAY. RAIN CHANCES WILL DECREASE OVER THE CWA BY WEDNESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES EASTWARD. TEMPERATURES WILL CONTINUE SLIGHTLY LOWER THAN NORMAL FOR THROUGH TUESDAY WITH MOSTLY CLOUDY SKIES PREVAILING ACROSS THE RIO GRANDE VALLEY. TEMPERATURES WILL INCREASE TO SLIGHTLY ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR THE MIDDLE OF THIS WEEK AND REMAIN AT ABOVE NORMAL VALUES THROUGH THIS WEEKEND. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE DEEP SOUTH TEXAS THROUGH THE END OF THIS WEEK. THE WINDS MAY BECOME VARIABLE AND INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .MARINE...AT 12 NOON BUOY020 REPORTED SOUTH TO SOUTHEAST WINDS AT 10 TO 12 KTS AND SEAS 3.0 FEET WITH A PERIOD OF 6 SECONDS. HIGH PRESSURE IN THE NORTHEAST GULF WILL KEEP WINDS LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST THROUGH THE THE BEGINNING OF THE WEEK. SCATTERED SHOWERS WILL CONTINUE IN THE MORNING HOURS THROUGH THE MIDDLE OF THE WEEK WHILE SOME THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS WITH TEMPO MVFR CIGS/VSBYS IN SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 78 89 79 / 40 60 40 40 20 BROWNSVILLE 78 89 77 90 78 / 40 60 40 40 20 HARLINGEN 77 89 76 91 77 / 40 60 40 40 20 MCALLEN 77 90 76 93 77 / 40 60 40 30 20 RIO GRANDE CITY 77 92 76 94 77 / 40 60 40 30 20 SOUTH PADRE ISLAND 80 86 79 86 80 / 40 60 40 40 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...65 MESOSCALE.......VEGA
Hazardous weather outlook, Aug 18, 5:20 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 AM CDT MON AUG 18 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-191100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 520 AM CDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP SOUTH TEXAS TODAY AND TONIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE...PRODUCING MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH WEDNESDAY...CONTINUING THE THREAT OF MINOR NUISANCE FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE TODAY THROUGH WEDNESDAY. TOMASELLI
In the hours before
Local storm report, Aug 18, 10:21 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 AM CDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM FLASH FLOOD ROMA 26.41N 99.00W
08/18/2008 STARR TX LAW ENFORCEMENT
ROMA POLICE DEPARTMENT REPORTS MAJOR URBAN FLOODING WITH
1 TO 1 1/2 FEET OF WATER THROUGHOUT THE CITY
&&
CAMPBELLLocal storm report, Aug 18, 11:16 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1116 AM CDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FLOOD ROMA 26.41N 99.00W
08/18/2008 STARR TX COUNTY OFFICIAL
STARR COUNTY EM REPORTS AT LEAST 50 HOMES FLOODED IN
ROMA. FM 650 CLOSED DUE TO HIGH WATER. MAJOR URBAN
FLOODING WITHIN THE CITY. SHELTERS OPENED.
&&
CAMPBELLSpecial weather statement, Aug 18, 1:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 111 PM CDT MON AUG 18 2008 TXZ248>257-182100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 111 PM CDT MON AUG 18 2008 ...HEAVY RAIN EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS TODAY THROUGH TUESDAY... A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER DEEP SOUTH TEXAS WILL COMBINE WITH DEEP TROPICAL MOISTURE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES THROUGH TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE LOCALIZED FLOODING. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY AND ISOLATED AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE FOR ANY ONE LOCATION THROUGH TUESDAY. AFTER RECORD BREAKING JULY RAINFALL MANY LOCATIONS ARE STILL WET. WIDESPREAD HEAVY RAIN OR TRAINING OF THUNDERSTORMS COULD QUICKLY SATURATE THE SOIL CAUSING RAPID RUNOFF PRODUCING FLOODING ESPECIALLY IN LOW LYING AREAS. REMEMBER IF HIGH WATER IS EXPERIENCED DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS POTENTIALLY HEAVY RAINFALL EVENT.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:02 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 118 min |
| Aug 17, 9:24 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 66 min |
| Aug 18, 8:42 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Aug 18, 9:27 AM CDT | Flash Flood Warning | BRO | Starr | 4 hr |
| Aug 18, 11:18 AM CDT | Areal Flood Advisory | BRO | Zapata | 117 min |
| Aug 18, 3:12 PM CDT | Areal Flood Warning | BRO | Starr | 12 hr |
| Aug 18, 3:31 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 89 min |
| Aug 18, 4:46 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 119 min |
| Aug 18, 6:38 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 112 min |
Nearby
Flash Flood Watches in Texas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.